MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-3100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the t2 recon target device 1806-3100 was used to insert a recon nail.The target device did not line up with the hole in the nail, which was discovered after the nail was inserted inside the patient.The nail was extracted and the target arm assessed on the back table.Multiple nails were then attached to the device in order to troubleshoot.The left antegrade hole in the target arm is off aim by 1cm distal to the hole in the nail.The right antegrade hole in the target arm is off by less than 1mm, which allows passage of the drill through the nail but only with resistance and difficulty.Recon mode was then selected with success, as these holes are unaffected.Additional info: "the antegrade nailing was not able to be completed successfully due to the failure of the targeting guide.However, a recon nailing of the femur was able to be performed successfully.This alternative surgery was not plan a, and did compromise the integrity of the patients femoral head when not initially required to be compromised.But the result is that the patient will not need to be re-scheduled for surgery.In summary, the initial surgery was not successful, but the alternative surgery was successful." a 25 minute intraoperative delay was reported.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the t2 recon target device 1806-3100 was used to insert a recon nail.The target device did not line up with the hole in the nail, which was discovered after the nail was inserted inside the patient.The nail was extracted and the target arm assessed on the back table.Multiple nails were then attached to the device in order to troubleshoot.The left antegrade hole in the target arm is off aim by 1cm distal to the hole in the nail.The right antegrade hole in the target arm is off by less than 1mm, which allows passage of the drill through the nail but only with resistance and difficulty.Recon mode was then selected with success, as these holes are unaffected.Additional info: "the antegrade nailing was not able to be completed successfully due to the failure of the targeting guide.However, a recon nailing of the femur was able to be performed successfully.This alternative surgery was not plan a, and did compromise the integrity of the patients femoral head when not initially required to be compromised.But the result is that the patient will not need to be re-scheduled for surgery.In summary, the initial surgery was not successful, but the alternative surgery was successful.".A 25 minute intraoperative delay was reported.
 
Additional Manufacturer Narrative
Please note the correction to h6 component code.The reported event could be confirmed, since the device was returned for evaluation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.In the case presented a customer experienced a delay in surgery time of appox.25 minutes.Investigation revealed that a 10-year-old target device had become impaired due to a forcefully twisted targeting component.The wrong position was detected after surgery which means that the functional check, repeatedly required in the labelling, had not been carried out.Initial de-adjusting of the affected targeting wing was caused by rough handling.As per the additional information received, no pre-surgical functional test was performed.A functional test prior to the surgery, which is required as per ifu, could have prevented the event from occurring.The event was regarded as not device related but rather caused by the user.

Brand Name
TARGET DEVICE T2 RECON
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15562521
Report Number0009610622-2022-00457
Device Sequence Number12160863
Product Code HSB
UDI-Device Identifier04546540654939
UDI-Public04546540654939
Combination Product (Y/N)N
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3100
Device Catalogue Number18063100
Device Lot NumberKME903918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age25 YR
Patient SexMale